Mimpara

This is the forum for the Kidney Patient Guide. We welcome feedback about the site and any information that may be of use or interest to other visitors.

IMPORTANT NOTE: This forum is not for queries that would otherwise be addressed to a doctor. If you have a question about your condition or treatment please consult your renal unit or doctor. We do not have any editorial or medical resources to answer individual queries.

Moderator: administrator

Mimpara

Postby jan4alan » Sat Jan 26, 2013 5:00 pm

Hi there
I just wondered if anyone has experience of this drug used to reduce PTH levels. If so, what experiences have you had. I start taking this tomorrow.
Thanks, jan
jan4alan
 
Posts: 222
Joined: Thu Mar 29, 2012 7:08 pm

Re: Mimpara

Postby amanda in CA » Sat Jan 26, 2013 5:34 pm

the pharmaceutical name for this is cincalet. I am in the US where it is marketed as Sensipar. I was on it for several years until November when I underwent a partial parathyroidectomy because even huge doses were not contolling PTH levels ( although it turns out I had a primarybaddenoma that was about 100 times the size that it should have been so its's no wonder that the sensipar easn't working. initially it contolled my PTH levels very well ,but over time it stopped working, although I was probably am atypical case because of the adenoma that was completely un-related to kidney failure.

when I was presvribed it, my nephrologist described it as a chemical parathyroidectomy. it essentially 'tricks' the glands into 'thinking' that there is less circulating phosphate than there is.
amanda in CA
 
Posts: 1806
Joined: Fri Apr 23, 2004 5:14 pm
Location: Georgia, USA

Re: Mimpara

Postby jan4alan » Sun Jan 27, 2013 10:13 am

Thanks Amanda that sounds exactly what I want it to do. I really don't want to have surgery if at all possible. Lets hope the side effects don't affect me too much.
Kind regards
Jan
jan4alan
 
Posts: 222
Joined: Thu Mar 29, 2012 7:08 pm

Re: Mimpara

Postby amanda in CA » Sun Jan 27, 2013 4:01 pm

I know that there ate some sideeffects, such as nausea, but I never experienced any problems.
amanda in CA
 
Posts: 1806
Joined: Fri Apr 23, 2004 5:14 pm
Location: Georgia, USA

Re: Mimpara

Postby MandyV » Sun Jan 27, 2013 5:30 pm

I was on cinacalcet for a few years (quite a high dose) and it worked a treat, no side effects and post tx things went back o oral so no more pils and things are still fine 5+ years later. Good luck!
!
MandyV
 
Posts: 1717
Joined: Mon Apr 10, 2006 10:17 am
Location: Fulham

Re: Mimpara

Postby jan4alan » Mon Jan 28, 2013 1:15 pm

Thanks Mandy!
jan4alan
 
Posts: 222
Joined: Thu Mar 29, 2012 7:08 pm

Re: Mimpara

Postby per156 » Fri Jun 16, 2017 7:46 am

If you struggle with side effects from Mimpara (cinacalcet) you can ask your neph for a trial with a new drug, Parsabiv (etelcalcetide). This one is injected in the needle directly after the dialysis session and may suit you better.

Best regrds
Per
per156
 
Posts: 85
Joined: Mon Nov 21, 2011 7:06 pm


Return to The KPG Forum

Who is online

Users browsing this forum: Google [Bot] and 24 guests